Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Diabetic, sugar level fluctuating, high BP, exercise and walk. On Glemiperide, Pioz, Fibrovas, Revitol, Amree plus. Right medication?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2004
Answered : 319 Questions
Question
I am a diabetic since 12 years. Since 2006, my sugar level was under control but now since one year it is fluctuating.
My last Hb1c reading was 8.3 and fasting sugar varies from 140 to 166 mg/dl.I also have sleep disturbance and was having constipation before taking bifilac.
Currently I am taking following medicine
Glemiperide-2mg in morning
Glucored plain- one in morning and one in evening
Pioz-15 mg one in morning
Fibrovas- one in morning
Zevit - one in morning
Aten-50 mg one in morning
Ramiprill - 5 mg once in evening.
Apart from this I also take following supplements
Revitol senior- one tab in morning
Ultra D3-1000IU one in morning
Amree plus- one capsule each in morning and one in evening
Bifilac- one capsule morning after B/F and one in evening.
I amhypertensive and my wrist BP varies from 199/90 to 140/80 in day .nor may it is high after bed ,decreases to 140-150/84-80 level after pranayam and again increases to 166/90 in evening after coming back from office.
I usually walk 300minutes per week do free hand exercise 100 minutes per week and pranayam 100 minutes per week.
I am 60 years of age weigh 82 Kg .my height is 167 cm.
I am vegetarian by deit but foodie and generally avoid oily food( although I love it)
I am generally on green and leafy vegetable but take yam and potato some times ( once or twice a week)
Sweets are no no but some times I cannot resist my self.
I generally feel very hungry in evening after office when I reach home and I hog whatever is visible at home except sweets.
Please suggest:

- whether I require to change medicine and if yes what should I take with doses.
- any change in life style? By the way I love red wines And cannot resist once a week ( 500ml)
- any other input.
My renal,lipid and thyroid profiles are normal.

XXXXXX
Posted Thu, 16 May 2013 in Diabetes
 
 
Answered by Dr. Om Lakhani 13 hours later
Hello Mr. XXXXXXX

First and foremost, thank you so much for a such a detailed history. I dont have to ask anything more you have given me all the explanation possible. So lets answer your questions

Q1. Do you need to change any medications ?

Answer is Yes. You Sugars are not under control. Our HbA1c target should be less than 7 %. Your fasting sugar should be less than 8.5 with two drugs you require insulin. So in short in your case diabetes control may be difficult without a basal insulin per se.

However to start with I am not impressed with your current diabetes medications and I feel they are grossly inadequte for your diabetes status. I would propose the following to be added to your regimen

a) Janumet 50/1000 mg once a day before breakfast
b) Stop Glucored
c) Instead of Plain glimiperide and pioglitazone I would add A triple combination of Glimiperide + Metformin + Pioglitazone (eg: TRIBET-2) to be taken once a day

Please let me know your fasting and PP2BS reading (about 3- 4 readings) one week after this changes. You need to talk to your Physician about prescription of these medications as they cannot be prescribed online.

Your blood pressure is also on the higher side persistently . We also need to make changes to your blood pressure medications. Please let me know which they are and I will propose the change.

Q2. any change in life style?

Red wine is fine. You need to cut your sweets. You are already walking daily so that is fine. I would advice you to reduce your salt intake.

Q3. Any other input ?
Apart from this I would recommend you to get yourself checked for diabetic microvascular complications every year, which including

a) Physical examination for Neuropathy (nerves)
b) urine albumin/creat ratio for Nephropathy (kidney)
c) Fundus examination for Retinopathy (eyes)

Hope that was helpful to you
With Regards
Dr. Om Lakhani, MD
Diabetologist
Member of American College of Clinical endocrinologists.

Above answer was peer-reviewed by
 
Follow-up: Diabetic, sugar level fluctuating, high BP, exercise and walk. On Glemiperide, Pioz, Fibrovas, Revitol, Amree plus. Right medication? 2 hours later
Dear Doctor,
I am taking following medicine for blood pressure:
1. ATEN 50 Mg once in morning daily
2. XXXXXXX 5 mg once in evening daily
 
 
Answered by Dr. Om Lakhani 3 hours later
Hi Mr XXXXXXX

Is it XXXXXXX or cardace ? We can increase the dose of cardace. I would advice you to have your blood pressure checked by your physician and increase the dose of cardace if it is more than 130/90. For diabetics the BP target should be less than 130/90 mm hg.

Regards
Dr. Om Lakhani
Above answer was peer-reviewed by
 
Follow-up: Diabetic, sugar level fluctuating, high BP, exercise and walk. On Glemiperide, Pioz, Fibrovas, Revitol, Amree plus. Right medication? 3 hours later
It is cardace 50 Mg. Should I take cardace 100 mg?
 
 
Answered by Dr. Om Lakhani 47 minutes later
Dear Mr XXXXXXX

It must be Cardace 5 mg not 50 mg . Cardace is Ramipril which is available in 2.5,5 and 10 mg. I would advice you to have your blood pressure checked by a doctor first. If it is above 130/90 you can take Cardace 10 mg instead of 5 mg after getting it prescribed by your doctor.

Hope that helps

Regards
Dr. Om Lakhani.
Above answer was peer-reviewed by
 
Follow-up: Diabetic, sugar level fluctuating, high BP, exercise and walk. On Glemiperide, Pioz, Fibrovas, Revitol, Amree plus. Right medication? 1 hour later
What about Aten dose?
Regards
XXXXXX
 
 
Answered by Dr. Om Lakhani 17 minutes later
Continue atenolol in the same dose as previous.

Regards
Dr. Om Lakhani.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor